MAUDE Adverse Event Report: SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-303
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Great Vessel Perforation (2152); Pericardial Effusion (3271)
Date of Event 03/18/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2) patient date of birth - not available from facility.A3b) gender - not available from facility.A4) patient weight - not available from facility.B7) patient information regarding medical history - not available from facility.D4) device serial number - not available from facility.H3) the glidelight was discarded, thus no product investigation was performed.H6) per ifu, perforation is listed as a potential adverse event with use of glidelight devices.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and a right ventricular (rv) lead due to bacteremia.The rv lead was an advisory riata lead that showed obvious cable externalization under pre-case x-ray and fluoro.Spectranetics lld ez lead locking devices (lld ezs) were inserted into each lead to provide traction.Utilizing spectranetics 13f tightrail sub-c rotating dilator sheath, the ra lead was successfully removed.Targeting the rv lead with the same tightrail, it progressed through the subclavian; however, stopped at the innominate/superior vena ceva (svc) junction.Switching to a spectranetics 16f glidelight laser sheath, progress was made through the svc and in to the heart, but stalled at the point where the cable externalization occurred between the two shocking coils.Attempting to pull the glidelight off to possibly utilize a spectranetics visisheath dilator sheath, it was noted that the rv lead was free from the ventricle.A transesophageal echocardiogram (tee) confirmed the lead was free from the apex.High voltage cables were pulled directly from the pocket into the lead body, while the glidelight was off the lead and outside the body.Because the lead was apparently free from the ventricle per tee, gentle traction was applied again pulling on just the lead before the glidelight was reloaded.The lead was still not moving; therefore, it was decided to use the glidelight with a visisheath.However, the patient¿s blood pressure started dropping, thus, tee was performed and a pericardial effusion was noted.The blood pressure started dropping more rapidly and tamponade was observed.Rescue efforts began, including rescue balloon, chest compressions, pericardiocentesis, and sternotomy.A innominate/svc junction perforation was discovered and repaired, and the patient survived the procedure.This report captures the 16f glidelight device in use when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
GLIDELIGHT LASER SHEATH
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
ayse kharodawala
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key24811248
Report Number3007284006-2026-00126
Device Sequence Number12268726
Product Code MFA
UDI-Device Identifier00813132020347
UDI-Public(01)00813132020347(17)270130(10)0303391765
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number500-303
Device Catalogue Number500-303
Device Lot Number0303391765
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2026
Initial Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT 1488TC RA PACING LEAD; ABBOTT 1580 RV ICD LEAD; SPECTRANETICS 13F TIGHTRAIL SUB-C DILATOR SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LLD EZ LEAD LOCKING DEVICES
Outcome Attributed to Adverse Event Life Threatening;
Patient Age86 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite